Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Aug 5, 2021, 3:28 PM EDT. It took effect at Aug 6, 2021, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2021, 3:28 PM EDT (19:28 UTC)
- In effect from
- Aug 6, 2021, 2:00 AM EDT
- Expired
- Aug 6, 2021, 3:28 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
121 WHUS71 KGYX 051928 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 328 PM EDT Thu Aug 5 2021 ANZ150-060930- /O.NEW.KGYX.SC.Y.0051.210806T0600Z-210807T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 328 PM EDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT FRIDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...From 2 AM to 11 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
004 WHUS71 KGYX 060719 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 319 AM EDT Fri Aug 6 2021 ANZ150-062130- /O.CON.KGYX.SC.Y.0051.000000T0000Z-210807T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 319 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 3 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
933 WHUS71 KGYX 061928 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 328 PM EDT Fri Aug 6 2021 ANZ150-062030- /O.CAN.KGYX.SC.Y.0051.000000T0000Z-210807T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 328 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have decreased below small craft conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 12:34 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 5, 12:34 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Gray ME 1234 PM EDT Thu Aug 5 2021 .SYNOPSIS... Low pressure will pass through the Gulf of Maine today possibly bringing some heavy rain to the coast. Much warmer temperatures are expected on Friday with dry weather. Scattered showers and thunderstorms are possible Saturday night into Sunday as a frontal boundary crosses the region. Ridging will continue to build early to mid next week, with a warmer pattern becoming more established. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1230 AM Update...Quick update to cut back on pops a bit across interior areas and to end the rain a few hours quicker across the region this evening. Have also removed the mention of any localized heavy rain and flooding as that threat has diminished. 930 AM Update...Next band of rain is moving in currently along the coast after a slight lull this morning. Overall forecast is in good shape with a very tight precip gradient along the coastal zones. Interior areas will remain mostly dry with some patchy drizzle at times and completely dry across the mountains. No significant changes to the forecast. 640 AM Update...Little change to the going forecast other than to tighten up the E-W PoP gradient some for today, add drizzle to the coast this morning, and drop QPF some on the coastal plain. Previously... For the most part, the latest guidance has trended toward a slightly drier scenario today than what we saw 24 hours ago. Taking a look at the latest regional radar mosaic we see a batch of rainfall, locally heavy, across southeastern NH which will slide northeastward this morning. However, upstream radar returns east of the Jersey Shore are relatively meager. This all adds up to a situation where the potential for flash flooding looks minimal at best today unless some heavier downpours can train over urban areas on the coastal plain and southeastern NH. Therefore, it does not appear that a flash flood watch is warranted at this time. Highest PoPs have been placed on the immediate coast, where a rainy day is expected, but will be manageable. Our storm total precipitation forecast has been lowered a tad, but kept some 1-1.5" amounts on the immediate coast. Otherwise, temperatures will be cool except for westernmost zones where temperatures in the CT Valley may approach 80 degrees in spots. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Any rainfall exits the forecast area this evening allowing for dry weather and the potential for valley fog late. Dry and warm weather is expected for Friday. In fact all signs point toward mid 80s pretty much everywhere except for the immediate coast. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... There is good agreement that large scale ridging will build across the Northeast from this weekend through next week, with frontal boundaries bringing increased chances for showers and thunderstorms every few days. An overall moderating trend in temperatures appears likely as the ridge builds, with cool downs behind the cold fronts becoming decreasingly significant. Breaking it down, a weak area of high pressure will cross New England on Saturday, but a cold front will be pressing southward across Quebec during this time. A few scattered showers are possible, mainly across the higher terrain ahead of the front on Saturday. This front will then push through the area on Sunday, bringing scattered showers and thunderstorms to many inland locations during the afternoon hours. Continued to keep POPs lower along the coastline on Sunday, as the instability looks to be much lower in the presence of onshore flow, and the fropa timing appears to be during the overnight hours on Sunday night. By Monday, there's some question as to how much lingering shower activity will remain along the coastline in the morning as the front pushes through southern New England. Regardless, high pressure centered over Atlantic Canada will extend across northern New England. This will usher in a cooler airmass behind the front on Monday, but will be short lived before southwesterly flow returns ahead of the next frontal boundary on Tuesday. Temperatures will likely climb a few degrees above normal on Tuesday and Wednesday as the cold front gradually weakens and slows down west of the area. There is some disagreement among the models as to when, or if, this front makes it into the area, but the trend has been for it to slow as the ridge builds across the Eastern Seaboard. As a reflection to the overall pattern change, the longer it takes the front to arrive signifies a stronger ridge, and therefore warmer temperatures. For now the NBM highs for next week continue to look reasonable, but if the ridge builds stronger on the models over the next few days it will likely mean higher temps by late next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Short Term...IFR on the coast and across southeasternmost NH today as a moist airmass moves into the region with periods of showers expected. Better conditions are expected west of the coastal plain. VFR conditions are expected everywhere after midnight tonight right through Friday. Winds remain relatively light. Long Term... Fog is possible in the valleys and parts of the MidCoast Friday night, with IFR conditions possible due to low visibility. VFR conditions return Saturday morning through midday Sunday. Scattered showers and thunderstorms are expected across inland terminals Sunday afternoon and night, bringing restrictions at times. VFR conditions will be predominant for Monday morning through Wednesday. Showers are then possible late Wednesday and Thursday. && .MARINE... Short Term...SCA seas (5-6 ft) are possible on the ocean waters tonight into Friday morning. Long Term... High pressure will move away from the waters on Saturday. A frontal boundary will cross the waters on Sunday, with a brief period of near SCA conditions due to southwesterly winds possible ahead of the front Saturday afternoon and evening. High pressure will build in on Monday, with a slow moving frontal boundary possibly approaching the waters by midweek next week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS...Dumont NEAR TERM...Dumont/Ekster SHORT TERM...Ekster LONG TERM...Clair AVIATION... MARINE...
Hazardous weather outlook, Aug 5, 12:28 PM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Gray ME 1228 PM EDT Thu Aug 5 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-061630- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 1228 PM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-061630- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1228 PM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.